Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 16, 2013, 4:33 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2013, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 16, 2013, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:27 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 16, 2:27 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 227 PM CDT SUN JUN 16 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SCATTERED SHRA AND TSRA CONTINUE ACROSS SOME PORTIONS OF THE STATE THIS AFTERNOON...MAINLY ACROSS THE FAR NORTH NEAR HRO...AND ALONG THE LA BORDER IN FAR SRN AR. PARTLY TO MOSTLY CLOUDY SKIES WERE ONGOING...WITH TEMPS REMAINING IN THE LOW TO MID 80S FOR MOST LOCATIONS. HOWEVER...AREAS ACROSS THE SERN CWA WERE SEEING TEMPS IN THE UPPER 80S WERE SUNSHINE HAS BEEN MORE DOMINANT. WILL CONTINUE TO SEE CHANCE POPS THROUGH TONIGHT AS WEAK DISTURBANCES MOVE SE IN THE WEAK NW FLOW ALOFT OVER AR. THE BEST CHANCES FOR PRECIP WILL BE FAIRLY DIFFICULT TO PINPOINT THROUGH TONIGHT...AND CONVECTION WILL LIKELY BE FOCUSED ON ANY RESIDUAL BOUNDARIES FROM EARLIER CONVECTION. A SLIGHTLY MORE POTENT UPPER WAVE WILL MOVE ACROSS THE STATE FOR MON...WITH HIGH END CHANCE TO LIKELY POPS EXPECTED. HOWEVER...THE FOCUS FOR ANY CONVECTION WILL AGAIN BE ALONG ANY RESIDUAL BOUNDARIES LEFT OVER FROM EARLIER CONVECTION. WITH HIGHER PRECIP CHANCES AND CLOUD COVER...EXPECT HIGHS TO RANGE FROM THE UPPER 70S ACROSS THE NW...TO THE MID AND UPPER 80S FURTHER SOUTH. SOME 90S COULD AGAIN BE SEEN ACROSS THE FAR SE...ESPECIALLY IF PRECIP HOLDS OFF LONG ENOUGH ON MON AFTERNOON. PRECIP CHANCES WILL CONTINUE INTO TUE...THIS TIME AS A COLD FRONT DROPS SOUTH INTO THE STATE. BY TUE AFTERNOON...BEST POPS WILL BE ACROSS THE SRN HALF OF THE STATE AS DRIER AND MORE STABLE AIR WILL BE IN PLACE ACROSS THE NORTH. THIS FRONT WILL STALL ACROSS THE SOUTH TUE NIGHT...THEN LIFT BACK NORTH ON WED AS ANOTHER UPPER WAVE MOVES OVER AR. AS A RESULT...POPS WILL INCREASE BACK NORTH AS THE DRIER...MORE STABLE AIR LIFTS NE AWAY FROM AR. && .LONG TERM...THURSDAY THROUGH SUNDAY MODELS RMN IN GOOD AGREEMENT THRU THE PD. HIGH PRES ALOFT WL CONT TO STRENGTHEN OVR THE REGION HEADING INTO NEXT WEEK. THIS WL RESULT IN A TYPICAL SUMMERTIME PATTERN WITH MAINLY DRY CONDS EXPECTED. HIGH TEMPS WL GENERALLY BE IN THE LOWER AND MID 90S...WITH NIGHTTIME LOWS IN THE UPR 60S TO MID 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 84 68 86 / 30 70 40 20 CAMDEN AR 74 90 72 85 / 40 60 60 60 HARRISON AR 68 79 65 84 / 40 70 30 20 HOT SPRINGS AR 72 86 69 85 / 40 70 60 50 LITTLE ROCK AR 73 87 70 86 / 30 70 60 40 MONTICELLO AR 74 90 72 86 / 40 60 60 60 MOUNT IDA AR 71 86 68 84 / 40 70 60 50 MOUNTAIN HOME AR 68 81 66 86 / 30 70 20 10 NEWPORT AR 71 86 69 87 / 30 70 50 20 PINE BLUFF AR 73 89 71 86 / 40 60 60 50 RUSSELLVILLE AR 71 84 68 86 / 30 70 50 40 SEARCY AR 71 85 69 86 / 30 70 50 30 STUTTGART AR 73 88 70 86 / 30 70 60 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...44
Hazardous weather outlook, Jun 16, 8:52 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 852 AM CDT SUN JUN 16 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 852 AM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON...WITH THE BEST CHANCES FOR PRECIPITATION ACROSS THE WEST AND NORTHWEST. AN ISOLATED STRONG STORM COULD DEVELOP...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN ON MONDAY AS A WEAK FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS THE STATE. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL REMAIN LOW. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS THIS FRONT SLOWS ACROSS PORTIONS OF THE STATE. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS THIS FRONT STALLS ACROSS SOUTHERN SECTIONS OF THE AREA. THE BEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE SOUTHERN THIRD OF THE STATE WHERE LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/62
In the hours before
Special weather statement, Jun 16, 12:50 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT SUN JUN 16 2013
ARZ003-161810-
BOONE AR-
1250 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 115
PM CDT...
AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OMAHA...OR 14 MILES NORTH OF HARRISON...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SELF... ROBERSON HOLLOW... OMAHA...
BURLINGTON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3646 9290 3632 9319 3646 9331 3648 9330
3651 9325 3650 9294
TIME...MOT...LOC 1750Z 235DEG 13KT 3645 9316
62Special weather statement, Jun 16, 2:38 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 PM CDT SUN JUN 16 2013 ARZ003-162025- BOONE AR- 238 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 330 PM CDT... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ROBERSON HOLLOW...OR 9 MILES NORTHEAST OF GREEN FOREST...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... HARRISON... WININGTON... WILLIS... SELF... ROBERSON HOLLOW... OMAHA... MYRTLE... LEAD HILL... DIAMOND CITY... CAPPS... BERGMAN... ZINC... SOUTH LEAD HILL... RIDGEWAY... BURLINGTON... BATAVIA... ALPENA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3650 9289 3621 9289 3622 9330 3650 9330 TIME...MOT...LOC 1938Z 274DEG 17KT 3640 9327 44
Special weather statement, Jun 16, 3:53 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
353 PM CDT SUN JUN 16 2013
ARZ037-040-041-162140-
MONTGOMERY AR-POLK AR-SCOTT AR-
353 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...NORTHERN POLK AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 445 PM CDT...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF LAKE HINKLE...OR 6 MILES
SOUTHWEST OF WALDRON...MOVING EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... QUEEN WILHELMINA STATE PARK...
OLIVER... MORGAN SPRINGS... LAKE HINKLE...
CARDIFF... BEAUCHAMP...
BLACK FORK MOUNTAIN WILDERNESS... Y CITY...
WINFIELD... UNION HILL... RICH MTN...
PARKS... OLIO... NOLA...
NEEDMORE... HON... HARVEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3493 9445 3496 9441 3495 9439 3496 9437
3496 9429 3497 9424 3501 9424 3501 9372
3465 9372 3465 9446
TIME...MOT...LOC 2053Z 269DEG 4KT 3486 9419
64The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:50 PM CDT | Special Weather Statement | LZK | Boone | 20 min |
| Jun 16, 2:38 PM CDT | Special Weather Statement | LZK | Boone | 47 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Searcy | 34 min |
| Jun 16, 3:53 PM CDT | Special Weather Statement | LZK | Scott | 47 min |
| Jun 16, 5:32 PM CDT | Special Weather Statement | LZK | Fulton | 33 min |
| Jun 16, 5:40 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 35 min |
| Jun 16, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 41 min |
| Jun 16, 6:49 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 41 min |
| Jun 16, 6:57 PM CDT | Special Weather Statement | LZK | Newton | 23 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.